Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 212, NWS Atlanta, GA

June 18, 2023Laurens County, Twiggs County, Wilkinson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 18, 2023, 5:38 PM EDT for Laurens County, Twiggs County, Wilkinson County, Georgia. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2023, 5:38 PM EDT (21:38 UTC)
Expired
Jun 18, 2023, 6:03 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Laurens County, GA, Twiggs County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 9 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 5:40 PM EDTTSTM WND DMGDistrict Path, GAAt least 15 trees downed and several power lines down on GA96 just south of Jeffersonville exit.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
275 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1293 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

652 
WUUS52 KFFC 182138
SVRFFC
GAC175-289-319-182230-
/O.NEW.KFFC.SV.W.0212.230618T2138Z-230618T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
538 PM EDT Sun Jun 18 2023

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northwestern Laurens County in central Georgia...
  Southwestern Wilkinson County in central Georgia...
  Southeastern Twiggs County in central Georgia...

* Until 630 PM EDT.

* At 538 PM EDT, a severe thunderstorm was located near District 
  Path, or near Jeffersonville, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Jeffersonville, Danville, Allentown, District Path and
  Nicklesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3264 8343 3281 8329 3274 8310 3261 8304
      3257 8322 3258 8323 3254 8333
TIME...MOT...LOC 2138Z 241DEG 21KT 3261 8336 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
148 
WWUS52 KFFC 182152
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
552 PM EDT Sun Jun 18 2023

GAC175-289-319-182230-
/O.CON.KFFC.SV.W.0212.000000T0000Z-230618T2230Z/
Laurens GA-Wilkinson GA-Twiggs GA-
552 PM EDT Sun Jun 18 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN LAURENS...SOUTH CENTRAL WILKINSON AND EAST CENTRAL
TWIGGS COUNTIES...

At 551 PM EDT, a severe thunderstorm was located near Danville, or 
near Jeffersonville, moving east at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Danville, Allentown and Nicklesville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3255 8330 3262 8333 3275 8312 3274 8310
      3261 8304 3257 8322 3258 8323
TIME...MOT...LOC 2151Z 250DEG 20KT 3261 8328 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
945 
WWUS52 KFFC 182203
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
603 PM EDT Sun Jun 18 2023

GAC175-289-319-182211-
/O.CAN.KFFC.SV.W.0212.000000T0000Z-230618T2230Z/
Laurens GA-Wilkinson GA-Twiggs GA-
603 PM EDT Sun Jun 18 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAURENS...SOUTH
CENTRAL WILKINSON AND EAST CENTRAL TWIGGS COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service 
Peachtree City. You can also send your report via phone by dialing
1 8 6 6 7 6 3 4 4 6 6 or via Twitter by tagging NWSATLANTA.

LAT...LON 3255 8330 3262 8333 3275 8312 3274 8310
      3261 8304 3257 8322 3258 8323
TIME...MOT...LOC 2200Z 241DEG 21KT 3264 8322 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:18 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 18, 3:18 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
318 PM EDT Sun Jun 18 2023

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This evening through Monday)
Issued at 316 PM EDT Sun Jun 18 2023

Challenging forecast for the short term. In the very near term,
showers have finally started to push into portions of western GA
this afternoon, though they have been mainly isolated to I-85 and
points southward so far. These are associated with the remnants of
storms that pushed through portions of MS and AL last night into
early this morning, but are likely being aided in remaining
around by some WAA and a small lower to mid level mesovortex
likely also created by this mornings convection. How well these
remain together will be a question of how quickly the very dry
airmass in place from this morning's sounding can vacate the area
and/or moisten. Best chances will be across west GA through the
evening hours, but have left in some afternoon PoP chances across
most of the CWA. Beyond these showers moving in, enough surface
moisture is coming in to allow for at least some quick pop up
storms, especially in central GA where moisture is better overall
and CAPE values are rising to at or above 1000 J/kg.

Tonight, the CAMs have quite the split on how things are going to
play out. Upper level system that is expected to stall over the area
for the week in pushing in. Moisture is expected to continue
streaming into the area from the Gulf and Atlantic. If there is some
level of clearing out of the convection like the HRRR has been
showing late this evening, we likely will see the baroclinic
boundary associated with the repeated rounds of rainfall to our
south able to lift a bit into the CWA. As the upper level system
continues to move in, eventually convection should begin to fire
upstream in TN, MS, and AL. This may congeal into a bit of a more
organized line as it pushes into the CWA, bringing some late
night/early morning storms and heavy rain. Some other models are
less aggressive, keeping storms and the lines a bit more to our
south. This forecast package has leaned a bit into the HRRR, as it
seems to be performing well overall with convective solutions the
past 24 hours. That said, can see how its forecast can go wrong,
especially if gulf based convection continues to hang on for longer
than expected.

Not expecting a widespread severe weather outbreak even if a line of
storms does form. Better sfc based instability and shear will still
be further south, with ensemble HREF mean showing only 500-1000 J/kg
of instability within the CWA overnight. That said, 0-1 km SRH is in
the 100-200 m2/s2, so hard to rule out some stronger updrafts
capable of some damaging wind gusts or hail - if storms can end up
forming.

Otherwise, the rest of the forecast for Monday will be dependent on
what unfolds overnight. It is likely that we will see additional
convection pop up through the afternoon and into the evening as the
upper level low slowly moves into the area and moisture continues to
stream in. But where and when, you know, the important details, are
a bit more challenging to pin down. One thing a bit more certain
is that cloud cover should keep highs down in lower to mid 80s
across the CWA, continuing our trend of relatively cooler early
summer days.

Lusk

&&

.LONG TERM...
(Tuesday morning through next Saturday)
Issued at 316 PM EDT Sun Jun 18 2023

Key Messages:

 - Cloudy and rainy weather is forecast this week, with rainfall
totals likely (> 90% chance) exceeding 2 inches by next weekend.

 - Expect below average temperatures all week, with high temperatures
running 5 to 15 degrees below average.

Dreary Weather Tuesday through Next Weekend:

With an omega block over the Lower 48 and a nearly stationary upper
level trough over Alabama and Mississippi pumping moisture northward
from the Gulf, it will feel like we are living in a "southern
version Seattle" this week. Though it is hard to imagine us not
seeing the sun for six straight days in late June, that is what a
good portion of the ensemble guidance is leaning towards. The mean
cloud cover from the 80 EPS and GEFS members keeps the region under
80 to 100 percent cloud cover through at least Sunday. With the
cloud cover will come the consistent threat of rain, due to a
persistent feed of moisture from the Gulf and diffluent flow aloft.
Our going forecast has rainfall chances at or above 20 percent for
every 6 hour block between Tuesday and Saturday. If we zoom in on
the Atlanta area, only 3 of the 80 EPS and GEFS ensemble members
project less than 2 inches of rain in the region through the end of
next weekend. Meanwhile the average rainfall from all 80 EPS and
GEFS members is hovering near 3.5 inches. This trend in the guidance
holds true for other areas in central and north Georgia, though rain
totals are slightly higher across the eastern half of the state.
Thus our forecast confidence is high regarding the occurrence of
rainfall totals in excess of 2 inches by the end of the week. In
some localized areas where thunderstorms either train or are
persistent over several days rain totals in the 5 to 8 inch range
could occur. As such our flooding risk will be higher than normal
all week and the WPC has the region under either a slight (Level 2
of 4) or marginal (Level 1 of 4) risk for excessive rainfall each
day through Friday. One good thing about this particular event looks
to be how the rain is spread out over 4 to 6 days. This should limit
the flood threat to some degree, though we may start to see some
limited river rises by the later part of the week if these rain
totals come to fruition.

All of the cloud cover and rain will help limit temperatures over
the upcoming week. Our going forecast keeps high temperatures 4 to
14 degrees below seasonal averages through Saturday. The coolest
days could end up being Wednesday and Thursday when daily highs may
only reach the mid to upper 70s across north Georgia (including
Atlanta).

Albright

&&

.AVIATION...
(18Z TAFS)
Issued at 145 PM EDT Sun Jun 18 2023

Challenging forecast this evening and tomorrow morning for ATL.
System to the west over AL could push some SHRA into the area this
evening between 20Z and 00Z, but dry air may prevent this from
making it. Otherwise, next potential round of precip will be
tonight, where line of TS is possible in early morning between 09
and 14Z. With this will be heavy RA, some gusty winds, and lowered
cigs. Cigs will likely remain low behind, keeping with MVFR into
the afternoon. Winds will be from SW through the period, with
exception of when line pushes through, from 7-12 kts.

//ATL Confidence...18Z Update...
Medium confidence in afternoon SHRA and timing of morning
convection. High all others.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  79  67  80 /  80  80  90  90
Atlanta         70  81  69  81 /  80  80  70  90
Blairsville     62  75  63  73 /  90  80  80 100
Cartersville    68  83  67  81 /  90  80  70  90
Columbus        71  83  69  85 /  60  70  60  80
Gainesville     68  78  68  78 /  90  80  90  90
Macon           70  83  68  84 /  40  70  70  90
Rome            70  85  68  83 /  90  70  70  90
Peachtree City  68  83  67  83 /  80  80  60  90
Vidalia         72  87  70  85 /  20  80  80  90

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Lusk
LONG TERM....Albright
AVIATION...Lusk
Hazardous weather outlook, Jun 18, 12:21 PM EDT, 5 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1221 PM EDT Sun Jun 18 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191630-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1221 PM EDT Sun Jun 18 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated thunderstorm activity is possible this afternoon and
evening. While we can't entirely rule out a strong or severe
storm through midnight, the risk appears to be declining.

An additional round of thunderstorm activity may move into the
region after 3 AM tonight, with impacts possible across all of
north and central Georgia by 8 AM Monday. If severe weather is
going to occur this looks like the most probably time window. The
overall severe risk is marginal (level 1 of 5) with hail and
damaging winds being the main concerns.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

A cool and rainy pattern will set in this week, with multiple
rounds of thunderstorm activity expected over several days.
Widespread rainfall totals of 2 to 5 inches are forecast between
Monday and Saturday. Localized rainfall totals may approach or
exceed 7 inches in central or eastern Georgia. With the rainfall
being spread out over multiple days, the risk for flooding on any
given day remains slight (level 2 of 4). This said, the potential
for flooding will be higher than normal all week and we may begin
to see increases in river flows with time.

There is a marginal risk (level 1 of 5) for severe weather on
Monday, with wind and hail being the primary threats. Though the
risk is lower for the rest of the week and couple of strong or
severe cells can't be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Special weather statement, Jun 18, 3:50 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
350 PM EDT Sun Jun 18 2023

GAZ093-104-105-182015-
Macon GA-Dooly GA-Sumter GA-
350 PM EDT Sun Jun 18 2023

...A strong thunderstorm will impact portions of southwestern Macon,
western Dooly and eastern Sumter Counties through 415 PM EDT...

At 350 PM EDT, a strong thunderstorm was near New Era, or near
Americus, moving east at 15 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Oglethorpe, Montezuma, Leslie, Andersonville, De Soto, Dooling,
Desoto, Cobb, Lamar, New Era, Flint River Wma, Huntington,
Pennington, Andersonville National Historic, Drayton, Clearview and
Methvins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3192 8423 3205 8419 3227 8418 3237 8396
      3217 8392 3203 8395 3203 8396 3202 8395
      3191 8397
TIME...MOT...LOC 1950Z 257DEG 12KT 3215 8417

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 18, 4:13 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
413 PM EDT Sun Jun 18 2023

GAZ093-104>106-182045-
Macon GA-Crisp GA-Dooly GA-Sumter GA-
413 PM EDT Sun Jun 18 2023

...Strong thunderstorms will impact portions of southeastern Macon,
Dooly, southeastern Sumter and northwestern Crisp Counties through
445 PM EDT...

At 412 PM EDT, a line of strong thunderstorms was along a line
extending from Oglethorpe to Flint River Wma to near Cobb, and moving
east at 25 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cordele, Vienna, Oglethorpe, Montezuma, Byromville, Pinehurst, Lilly,
De Soto, Dooling, Cobb, Georgia Veterans Memorial St Pk, Richwood,
Flint River Wma and Drayton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3192 8407 3215 8401 3231 8408 3239 8385
      3238 8385 3238 8386 3236 8386 3236 8385
      3229 8385 3229 8380 3214 8373 3190 8379
TIME...MOT...LOC 2012Z 270DEG 22KT 3229 8404 3216 8397 3195 8402

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 18, 4:41 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
441 PM EDT Sun Jun 18 2023

GAZ105-106-182115-
Crisp GA-Dooly GA-
441 PM EDT Sun Jun 18 2023

...Strong thunderstorms will impact portions of eastern Dooly and
Crisp Counties through 515 PM EDT...

At 441 PM EDT, a line of strong thunderstorms was along a line
extending from near Pinehurst to Richwood to Raines, and moving east
at 25 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cordele, Vienna, Unadilla, Arabi, Pinehurst, East Crisp, Richwood,
Raines, Tremont and Wenona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3186 8389 3208 8386 3224 8387 3229 8372
      3228 8372 3228 8370 3229 8369 3228 8364
      3206 8361 3180 8362 3180 8371
TIME...MOT...LOC 2041Z 280DEG 21KT 3222 8383 3206 8379 3188 8385

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 18, 4:57 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
457 PM EDT Sun Jun 18 2023

GAZ057-182130-
Henry GA-
457 PM EDT Sun Jun 18 2023

...A strong thunderstorm will impact portions of southern Henry
County through 530 PM EDT...

At 457 PM EDT, a strong thunderstorm was near Blacksville, or near
McDonough, moving northeast at 20 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
McDonough, Stockbridge, Locust Grove, Blacksville, Luella, Ola and
Flippen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3354 8419 3349 8407 3337 8400 3336 8401
      3336 8403 3334 8403 3331 8414 3331 8415
      3334 8415 3334 8422 3339 8426
TIME...MOT...LOC 2057Z 224DEG 15KT 3340 8420

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 18, 5:14 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
514 PM EDT Sun Jun 18 2023

GAZ108-182145-
Wilcox GA-
514 PM EDT Sun Jun 18 2023

...Strong thunderstorms will impact portions of Wilcox County through
545 PM EDT...

At 514 PM EDT, a line of strong thunderstorms was along a line
extending from near Rochelle to near Abba, and moving east at 25 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Abbeville, Rochelle, Browning, Cedar Creek, Antioch Church, Owensboro
and Pope City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3185 8344 3205 8357 3212 8336 3211 8336
      3204 8329 3203 8330 3202 8329 3201 8330
      3200 8328 3199 8329 3195 8326 3195 8324
      3194 8324 3190 8320 3189 8320 3187 8318
      3185 8318
TIME...MOT...LOC 2114Z 269DEG 22KT 3200 8348 3180 8335

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 18, 5:16 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
516 PM EDT Sun Jun 18 2023

GAZ083-096-182145-
Bleckley GA-Twiggs GA-
516 PM EDT Sun Jun 18 2023

...A strong thunderstorm will impact portions of southeastern Twiggs
and northeastern Bleckley Counties through 545 PM EDT...

At 516 PM EDT, a strong thunderstorm was near Tarversville, or 10
miles north of Cochran, moving east at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Danville, Allentown, Goldsboro, Rebie, District Path and Cary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3246 8338 3259 8345 3266 8332 3259 8323
      3245 8316
TIME...MOT...LOC 2116Z 256DEG 18KT 3253 8341

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:01 PM EDTSpecial Weather StatementFFCPeach29 min
Jun 18, 3:50 PM EDTSpecial Weather StatementFFCSumter25 min
Jun 18, 4:13 PM EDTSpecial Weather StatementFFCDooly32 min
Jun 18, 4:41 PM EDTSpecial Weather StatementFFCCrisp, Dooly34 min
Jun 18, 4:57 PM EDTSpecial Weather StatementFFCHenry33 min
Jun 18, 5:14 PM EDTSpecial Weather StatementFFCWilcox31 min
Jun 18, 5:16 PM EDTSpecial Weather StatementFFCBleckley29 min
Jun 18, 5:42 PM EDTSpecial Weather StatementFFCTelfair33 min
Jun 18, 6:12 PM EDTSpecial Weather StatementFFCTelfair, Wheeler33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.